MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Since implantation of the implant, 4 channels have been disabled due to being damaged because of multiple manipulations during electrode insertion.Now also channel 12 is disabled because of pain.The clinic is considering re-implantation with a new implant because the audiological and speech outcomes are not good.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, four apical channels show hi impedance since implantation, which indicates that the electrode has been damaged during implantation surgery.In addition, one channel has been left extra cochlea at the time of implantation, which might contribute to the lack of benefit.The concerned device was explanted, but has not been received for investigation yet.
 
Event or Problem Description
Since implantation of the implant, 4 channels have been disabled due to being damaged because of multiple manipulations during electrode insertion.Now also channel 12 is disabled because of pain.The user has been re-implanted on (b)(6) 2025.
 
Additional Manufacturer Narrative
Conclusion: based on the received information from the field, four apical channels show hi impedance since implantation due to a damage to the active electrode, which occured during implantation surgery.The damage was confirmed during device investigation.In addition, one channel has been left extra cochlea at the time of implantation and 2 more channels have been found extra-cochlear at the time of explantation, which might contribute to the lack of benefit.This is a final report.
 
Event or Problem Description
Since implantation of the implant, 4 channels have been disabled due to being damaged because of multiple manipulations during electrode insertion.Now also channel 12 is disabled because of pain.The user has been re-implanted on (b)(6) 2025.3 channels have been found extra-cochlear at explantation.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21965513
Report Number9710014-2025-00406
Device Sequence Number18187127
Product Code MCM
UDI-Device Identifier09008737369026
UDI-Public(01)09008737369026
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/01/2026
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer04/30/2025
04/30/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/22/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexFemale